Alert archive / Texas / Wind Advisories in 2020
Wind Advisory 16, NWS Lubbock, TX
NWS Lubbock, TX issued this wind advisory at Oct 14, 2020, 2:45 PM CDT for 24 counties in Texas. It took effect at Oct 15, 2020, 12:00 AM CDT. It was in force for 11 hr.
The area
The counties it named.
The facts
- Issued
- Oct 14, 2020, 2:45 PM CDT (19:45 UTC)
- In effect from
- Oct 15, 2020, 12:00 AM CDT
- Expired
- Oct 15, 2020, 11:00 AM CDT
- In force
- 11 hr
- Issued by
- NWS Lubbock, TX
All 24 counties
Bailey County, TX, Briscoe County, TX, Castro County, TX, Childress County, TX, Cochran County, TX, Cottle County, TX, Crosby County, TX, Dickens County, TX, Floyd County, TX, Garza County, TX, Hale County, TX, Hall County, TX, Hockley County, TX, Kent County, TX, King County, TX, Lamb County, TX, Lubbock County, TX, Lynn County, TX, Motley County, TX, Parmer County, TX, Stonewall County, TX, Swisher County, TX, Terry County, TX, Yoakum County, TX
The nearest sounding before it
Amarillo Airport, TX (KAMA), launched 12:00Z, 7.8 hours before the alert went out and 154 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 4299 m above ground
- 0-6 km bulk shear
- 24 kt
- 0-1 km storm-relative helicity
- 121 m²/s²
- 0-3 km storm-relative helicity
- 147 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
063 WWUS74 KLUB 141945 NPWLUB URGENT - WEATHER MESSAGE National Weather Service Lubbock TX 245 PM CDT Wed Oct 14 2020 TXZ021>025-150345- /O.NEW.KLUB.WI.Y.0016.201015T0600Z-201015T1000Z/ Parmer-Castro-Swisher-Briscoe-Hall- Including the cities of Friona, Bovina, Farwell, Dimmitt, Hart, Tulia, Happy, Silverton, Quitaque, Turkey, and Memphis 245 PM CDT Wed Oct 14 2020 ...WIND ADVISORY IN EFFECT FROM 1 AM TO 5 AM CDT THURSDAY... * WHAT...North winds 25 to 30 mph with gusts up to 45 mph expected. * WHERE...Parmer, Castro, Swisher, Briscoe and Hall Counties. * WHEN...From 1 AM to 5 AM CDT Thursday. * IMPACTS...Gusty winds could blow around unsecured objects. A few power outages are possible. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ TXZ026-031-032-036>038-042>044-150345- /O.NEW.KLUB.WI.Y.0016.201015T0600Z-201015T1600Z/ Childress-Motley-Cottle-Crosby-Dickens-King-Garza-Kent-Stonewall- Including the cities of Childress, Kirkland, Matador, Roaring Springs, Paducah, Cee Vee, Ralls, Crosbyton, Spur, Dickens, Dumont, Guthrie, Post, Lake Alan Henry, Jayton, Aspermont, and Old Glory 245 PM CDT Wed Oct 14 2020 ...WIND ADVISORY IN EFFECT FROM 1 AM TO 11 AM CDT THURSDAY... * WHAT...North winds 20 to 30 mph with gusts up to 45 mph expected. * WHERE...Childress, Motley, Cottle, Crosby, Dickens, King, Garza, Kent and Stonewall Counties. * WHEN...From 1 AM to 11 AM CDT Thursday. * IMPACTS...Gusty winds could blow around unsecured objects. A few power outages are possible. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$
2 follow-up statements
868 WWUS74 KLUB 150426 NPWLUB URGENT - WEATHER MESSAGE National Weather Service Lubbock TX 1126 PM CDT Wed Oct 14 2020 TXZ027>030-033>035-039>041-151000- /O.EXB.KLUB.WI.Y.0016.201015T0500Z-201015T1000Z/ Bailey-Lamb-Hale-Floyd-Cochran-Hockley-Lubbock-Yoakum-Terry-Lynn- Including the cities of Muleshoe, Littlefield, Amherst, Olton, Plainview, Hale Center, Floydada, Lockney, Morton, Whiteface, Levelland, Sundown, Lubbock, Wolfforth, Slaton, Denver City, Plains, Brownfield, Meadow, Wellman, Tahoka, New Home, and ODonnell 1126 PM CDT Wed Oct 14 2020 ...WIND ADVISORY IN EFFECT UNTIL 5 AM CDT THURSDAY... * WHAT...Northerly winds of 25 to 35 mph, with gusts up to 45 mph, behind a strong cold front. * WHERE...All of the South Plains. * WHEN...Until 5 AM CDT Thursday. * IMPACTS...Gusty winds could blow around unsecured objects. A few power outages are possible. Areas of blowing dust will also be possible. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle on east-to-west oriented roadways. Secure outdoor objects. && $$ TXZ026-031-032-036>038-042>044-151100- /O.EXT.KLUB.WI.Y.0016.201015T0500Z-201015T1600Z/ Childress-Motley-Cottle-Crosby-Dickens-King-Garza-Kent-Stonewall- Including the cities of Childress, Kirkland, Matador, Roaring Springs, Paducah, Cee Vee, Ralls, Crosbyton, Spur, Dickens, Dumont, Guthrie, Post, Lake Alan Henry, Jayton, Aspermont, and Old Glory 1126 PM CDT Wed Oct 14 2020 ...WIND ADVISORY NOW IN EFFECT UNTIL 11 AM CDT THURSDAY... * WHAT...Northerly winds of 25 to 35 mph, with gusts up to 45 mph, behind a strong overnight cold front. * WHERE...The southeast Texas Panhandle and the Rolling Plains. * WHEN...Until 11 AM CDT Thursday. * IMPACTS...Gusty winds could blow around unsecured objects. A few power outages are possible. Areas of blowing dust will also be possible. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle on east-to-west oriented roadways. Secure outdoor objects. && $$ TXZ021>025-151000- /O.EXT.KLUB.WI.Y.0016.201015T0500Z-201015T1000Z/ Parmer-Castro-Swisher-Briscoe-Hall- Including the cities of Friona, Bovina, Farwell, Dimmitt, Hart, Tulia, Happy, Silverton, Quitaque, Turkey, and Memphis 1126 PM CDT Wed Oct 14 2020 ...WIND ADVISORY NOW IN EFFECT UNTIL 5 AM CDT THURSDAY... * WHAT...Northerly winds of 25 to 35 mph, with gusts up to 45 mph, behind a strong overnight cold front. * WHERE...The southern Texas Panhandle. * WHEN...Until 5 AM CDT Thursday. * IMPACTS...Gusty winds could blow around unsecured objects. A few power outages are possible. Areas of blowing dust will also be possible. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle on east-to-west oriented roadways. Secure outdoor objects. && $$
943 WWUS74 KLUB 150946 NPWLUB URGENT - WEATHER MESSAGE National Weather Service Lubbock TX 446 AM CDT Thu Oct 15 2020 TXZ021>025-027>030-033>035-039>041-151100- /O.CAN.KLUB.WI.Y.0016.000000T0000Z-201015T1000Z/ Parmer-Castro-Swisher-Briscoe-Hall-Bailey-Lamb-Hale-Floyd-Cochran- Hockley-Lubbock-Yoakum-Terry-Lynn- Including the cities of Friona, Bovina, Farwell, Dimmitt, Hart, Tulia, Happy, Silverton, Quitaque, Turkey, Memphis, Muleshoe, Littlefield, Amherst, Olton, Plainview, Hale Center, Floydada, Lockney, Morton, Whiteface, Levelland, Sundown, Lubbock, Wolfforth, Slaton, Denver City, Plains, Brownfield, Meadow, Wellman, Tahoka, New Home, and ODonnell 446 AM CDT Thu Oct 15 2020 ...WIND ADVISORY IS CANCELLED... Winds have dropped below advisory levels, though they will remain breezy through the morning hours. $$ TXZ026-031-032-036>038-042>044-151600- /O.CON.KLUB.WI.Y.0016.000000T0000Z-201015T1600Z/ Childress-Motley-Cottle-Crosby-Dickens-King-Garza-Kent-Stonewall- Including the cities of Childress, Kirkland, Matador, Roaring Springs, Paducah, Cee Vee, Ralls, Crosbyton, Spur, Dickens, Dumont, Guthrie, Post, Lake Alan Henry, Jayton, Aspermont, and Old Glory 446 AM CDT Thu Oct 15 2020 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 11 AM CDT THIS MORNING... * WHAT...Northerly winds of 25 to 35 mph, with gusts up to 45 mph. * WHERE...The far southeast Texas Panhandle and the Rolling Plains. * WHEN...Until 11 AM CDT Thursday. * IMPACTS...Gusty winds could blow around unsecured objects. A few power outages are possible. Patchy blowing dust is possible. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle on east-to-west oriented roadways. Secure outdoor objects. && $$
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lubbock, TX wrote its last area forecast discussion before this wind advisory went out at Oct 14, 2:41 PM CDT, 4 minutes earlier.
Area forecast discussion, Oct 14, 2:41 PM CDT, 4 minutes before
Area Forecast Discussion National Weather Service Lubbock TX 241 PM CDT Wed Oct 14 2020 .SHORT TERM... As of 2pm, Lubbock's daily record high of 96 has been tied and will be going higher before sunset. Today's strong surface westerlies will subside quickly after sunset, and then be replaced by strong northerlies after midnight for most of us. Blowing dust will continue to be an issue through the afternoon and then again along and behind the cold front later tonight tonight. The cold front arriving tonight is currently moving across southern Kansas and should be in the extreme southern Panhandle by midnight and through our CWA before sunrise. Strongest winds remain at approximately the H85 level, peaking at around 50kts. We've issued two wind advisories, both beginning overnight at 1am. A shorter advisory for our counties in the extreme Panhandle will expire at 5am after the front passes south. Our counties in the Rolling Plains will remain in an advisory until 11am tomorrow morning. Unfortunately there won't be any precipitation with the overnight front, but temperatures will certainly plummet, with northerly component winds remaining elevated until late tomorrow afternoon. Highs will struggle to reach 70 on the Caprock tomorrow and low 70s in the Rolling Plains. .LONG TERM... Much uncertainty continues to exist in the forecast for early next week with no clear solution in model guidance. After tonight's front, the surface ridge will settle southward Thursday night into Friday morning. The center of the 1030mb ridge will be over the Texas Panhandle around daybreak on Friday morning but will still bring seasonably cold temperatures to the entire FA. Temperatures at or below freezing will be possible in the southwestern Texas Panhandle into the northwestern South Plains. Continued east/southeasterly low level flow will keep temperatures cooler than seasonal averages on Friday afternoon. The next short wave will move from Canada into the Northern Plains on Saturday. This will result in surface lee cyclogenesis quickly warming temperatures back up above seasonal averages. Model differences begin to creep in at this point in the forecast making next week's forecast difficult. Generally, the ECMWF keeps flatter upper level flow across the western half of the CONUS with more amplified flow in the GFS. Although, the GFS has lessened it's amplification somewhat from previous runs. The flatter flow results in less cold air intrusion at the surface early next week. Ensembles continue to show wide spread in solutions and have continued with the NBM/ensemble solutions for next week in the forecast. && .LUB WATCHES/WARNINGS/ADVISORIES... Wind Advisory from 1 AM to 11 AM CDT Thursday for TXZ026-031-032- 036>038-042>044. Red Flag Warning until 7 PM CDT this evening for TXZ021>025- 027>031-033>037-039>042. Wind Advisory from 1 AM to 5 AM CDT Thursday for TXZ021>025. && 55/01
Hazardous weather outlook, Oct 14, 3:35 AM CDT, 11 hours 10 minutes before
Hazardous Weather Outlook National Weather Service Lubbock TX 335 AM CDT Wed Oct 14 2020 TXZ021>044-150845- Parmer-Castro-Swisher-Briscoe-Hall-Childress-Bailey-Lamb-Hale-Floyd- Motley-Cottle-Cochran-Hockley-Lubbock-Crosby-Dickens-King-Yoakum- Terry-Lynn-Garza-Kent-Stonewall- 335 AM CDT Wed Oct 14 2020 This Hazardous Weather Outlook is for the South Plains, Rolling Plains and the far Southern Texas Panhandle. .DAY ONE...Today and tonight. Record heat, very dry air and gusty westerly winds will conspire to create elevated to critical fire weather today. A Red Flag Warning is in effect for all locations on the Caprock as well as the adjacent Rolling Plains from 11 AM to 7 PM. Elsewhere, a Fire Danger Statement is in effect for the far southeast Texas Panhandle and eastern Rolling Plains from 2 PM to 7 PM. After a lull this evening, a strong cold front will move into the area late tonight, around and after midnight. This front will likely loft blowing dust as stout northerly winds spread from north to south over the region. Winds speeds could briefly become sustained near or in excess of 30 mph, with gusts near 50 mph, immediately behind the front. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday. Near freezing temperatures will be possible early Friday morning across the extreme southwestern Texas Panhandle and northwestern South Plains. Elevated fire weather conditions may develop again on Saturday for areas on the Caprock. Otherwise, the probability for widespread hazardous weather is low.
The office that day
Everything else NWS Lubbock, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Oct 14, 3:45 AM CDT | Red Flag Warning | LUB | Bailey, Briscoe, Castro, Cochran, Crosby, Dickens and 13 more | 15 hr |
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.